EconPapers    
Economics at your fingertips  
 

An IV framework for combining sign and long-run parametric restrictions in SVARs

Lance A. Fisher and Hyeon-seung Huh

Journal of Macroeconomics, 2019, vol. 61, issue C, -

Abstract: This paper derives the sufficient conditions on the coefficients in a system of structural equations which imply the long-run exclusion restrictions on the impulse responses which are used to identify the model. A recent contribution shows a method to impose the sufficient conditions on the structural equations and to estimate them by instrumental variables (IV). This method has the advantage that it can be combined with a new method for sign restrictions which can be cast in an IV framework. This paper shows that the sufficient conditions which imply the two long-run exclusion restrictions in a SVAR taken from the literature imply other long-run exclusion restrictions as well which are not part of the identifying assumptions. In this case, this method is not suitable. This paper shows how to impose the two long-run exclusion restrictions directly on the structural equations of the model on each draw in sign restrictions which utilizes the IV method.

Keywords: Structural vector-autoregression; Sign restrictions; Long-run parametric restrictions; Instrumental variables; Generated coefficients; Algorithms (search for similar items in EconPapers)
JEL-codes: C32 C36 C51 E30 (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0164070418301708
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jmacro:v:61:y:2019:i:c:6

DOI: 10.1016/j.jmacro.2019.103125

Access Statistics for this article

Journal of Macroeconomics is currently edited by Douglas McMillin and Theodore Palivos

More articles in Journal of Macroeconomics from Elsevier
Bibliographic data for series maintained by Haili He ().

 
Page updated 2020-06-20
Handle: RePEc:eee:jmacro:v:61:y:2019:i:c:6